Alert archive / North Carolina / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 25, 2007, 4:29 PM EDT for Ashe County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2007, 4:29 PM EDT (20:29 UTC)
- Expired
- Jun 25, 2007, 8:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Ashe County, NC
The radar
The Roanoke radar (KFCX), 138 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 252031 FFWRNK NCC009-260030- /X.NEW.KRNK.FF.W.0010.070625T2029Z-070626T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 429 PM EDT MON JUN 25 2007 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA * UNTIL 830 PM EDT * AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT JEFFERSON...WEST JEFFERSON...TROUT AND BALDWIN SIGNIFICANT FLOODING OCCURRED BETWEEN TROUT AND BALDWIN SUNDAY AFTERNOON AND THIS IS WHERE HEAVY RAIN IS ONCE AGAIN OCCURRING. THE THUNDERSTORMS THAT HAVE FORMED IN THE AREA ARE STATIONARY AND ADDITIONAL HEAVY RAINFALL IS LIKELY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. PLEASE RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3636 8169 3625 8149 3638 8145 3645 8157 $$ JDS
2 follow-up statements
000 WGUS71 KRNK 252120 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 516 PM EDT MON JUN 25 2007 NCC009-260030- /X.CON.KRNK.FF.W.0010.000000T0000Z-070626T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHE NC- 516 PM EDT MON JUN 25 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM EDT FOR SOUTHWESTERN ASHE COUNTY... AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE HEAVY RAIN HAD MOVED OUT OF THE WARNED AREA. NO FLOODING HAD BEEN REPORTED...HOWEVER RADAR ESTIMATED AS MUCH AS 3 INCHES OF RAINFALL OCCURRED BETWEEN TROUT AND BALDWIN BETWEEN 3PM AND 5PM...WHERE SIGNIFICANT FLOODING OCCURRED ON SUNDAY. CREEKS AND STREAMS IN THIS AREA ARE LIKELY TO REMAIN HIGH THROUGH AT LEAST 6PM. ADDITIONAL SHOWERS WERE IN THE VICINITY BUT HEAVY RAINFALL DOES NOT APPEAR TO BE AN IMMEDIATE THREAT. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT JEFFERSON...WEST JEFFERSON...TROUT AND CLIFTON LAT...LON 3636 8169 3625 8149 3638 8145 3645 8157 $$ JDS
000 WGUS71 KRNK 252157 FFSRNK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 554 PM EDT MON JUN 25 2007 NCC009-252204- /X.CAN.KRNK.FF.W.0010.000000T0000Z-070626T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASHE NC- 556 PM EDT MON JUN 25 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN ASHE COUNTY... ANY FLOODING THAT OCCURRED OVER SOUTHERN ASHE COUNTY HAS LIKELY ENDED...THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. PLEASE SEND ANY REPORTS OF FLOODING OR FLOOD DAMAGE BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3636 8169 3625 8149 3638 8145 3645 8157 $$ JDS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 2:54 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 25, 2:54 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 254 PM EDT MON JUN 25 2007 .SYNOPSIS... HIGH PRESSURE WILL REMAIN ANCHORED OFF THE MID-ATLANTIC COAST THROUGH AT LEAST THURSDAY OF THIS WEEK. AFTERNOON SHOWERS AND STORMS...ESPECIALLY IN THE MOUNTAINS...WILL BE COMMON FOR OUR AREA DURING THIS TIME. A COLD FRONT WILL SWEEP SOUTH THROUGH THE AREA FRIDAY HELPING TO BRING BETTER COVERAGE OF SHOWERS AND STORMS. && .NEAR TERM /TONIGHT/... SHORT WAVE RIDING ON THE WESTERN RING OF AN UPPER LEVEL RIDGE WILL BE THE PRIMARY FACTOR FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. INGREDIENTS ARE HERE FOR SOME STRONG STORMS DEVELOPING IN THE MOUNTAINS THIS AFTERNOON...THEN WITH CORFIDI VECTORS BEING WESTERLY...STORMS WILL DRIFT INTO THE EAST. THE BEST FOCUS FOR STORM DEVELOPMENT WILL BE ALONG THE VA-NC BORDER. HOWEVER...CONVECTIVE ACTIVITY IS POSSIBLE ACROSS THE ENTIRE AREA. LOSE OF HEATING WILL DECREASE AREAL COVERAGE BY MIDNIGHT...HOWEVER...INSTABILITIES WITH SHORT WAVE IN THE REGION MAY KEEP A FEW ISOLATED SHOWERS THROUGH THE NIGHT. LIGHT SOUTHERLY BREEZY WILL CONTINUE TO PUMP HUMID AIR INTO THE REGION TONIGHT. TEMPERATURES SHOULD FALL INTO THE 60S OVERNIGHT. UNFORTUNATELY...THE DEW POINTS WILL ALSO BE IN THE 60S MAKING FOR A VERY MUGGY NIGHT. FOG ALSO POSSIBLE IN LOW LYING AREAS ESPECIALLY IF THEY RECEIVE RAIN THIS AFTERNOON AND EVENING. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... UPPER LEVEL RIDGE WILL BE CENTERED OVER THE REGION TUESDAY AND WEDNESDAY. THE INFLUENCE OF THIS RIDGE WILL KEEP CONVECTION ACTIVITY WIDELY SCATTERED AND MAINLY ACROSS THE MOUNTAINS. CORFIDI VECTORS ARE WEAK AND WITH ABUNDANT MOISTURE...ANCHORED PULSE STORMS ARE POSSIBLE. LOSE OF HEATING SHOULD ALMOST KILL OVERNIGHT CONVECTION. TEMPERATURES WILL BE VERY WARM THROUGH THIS PERIOD WITH MID TO UPPER 80S ACROSS THE MOUNTAINS AND LOWER 90S IN THE EAST. SOME WARMER TEMPERATURES ARE POSSIBLE IF NOT HIT BY A PASSING SHOWERS. HAZY CONDITIONS DURING THE DAY AND PATCHY FOG AT NIGHT. && .LONG TERM /THURSDAY THROUGH MONDAY/... THURSDAY MAY BE ANOTHER REPEAT OF TUESDAY AND WEDNESDAY. THIS WILL DEPEND ON A COLD FRONT MOVING THROUGH THE OHIO VALLEY. MORE THAN LIKELY...WAVES ALONG THE FRONT WILL FOCUS ENERGY AND ORGANIZE CONVECTION IN THE OHIO VALLEY. HOWEVER...LEE TROUGH WILL STILL BRING SCATTERED CONVECTION OVER THE AREA AND MAINLY ACROSS THE MOUNTAINS. ON FRIDAY...WAVES TRACKING WEST TO EAST ALONG THE FRONT WILL HELP PUSH THE FRONT THROUGH THE REGION. THIS FRONT MAY STALL ACROSS NC SATURDAY KEEPING A LOW THREAT OF SHOWERS ACROSS THE NC-VA BORDER. NORTHERLY FLOW WILL BRING COOLER DRIER AIR INTO THE REGION SATURDAY NIGHT INTO MONDAY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP FROM NORTHWEST NORTH CAROLINA UP THE BLUE RIDGE TO ROANOKE THIS AFTERNOON. TIMING OF THUNDERSTORMS IN THE TAFS REFLECTS THIS TREND. AS STORMS DRIFT EAST OF THE RIDGE LINE AND ONTO THE PIEDMONT THE CHANCE FOR THUNDER WILL INCREASE AT LYH BUT AT THIS TIME WAS NOT HIGH ENOUGH TO INCLUDE IN THE BODY OF THE TAF. ANY OF THE STORMS WILL RESULT IN MVFR CEILINGS...PLUS VERY HEAVY RAIN WILL PRODUCE IFR VISIBILITIES. FOG AND LOW CLOUDS ARE EXPECTED AGAIN OVERNIGHT...ESPECIALLY AT LOCATIONS THAT GET RAIN THIS AFTERNOON AND EVENING. THE COMBINATION OF ANY RAIN...HIGH SURFACE DEW POINTS AND LIGHT WINDS WILL LEAD TO MVFR FOG DEVELOPING IN THE 06-10Z TIME FRAME. THE LOW CLOUDS AND FOG WILL DISSIPATE FROM 12-14Z AND THE DAYTIME THUNDERSTORM/OVERNIGHT FOG CYCLE WILL START ALL OVER AGAIN. LITTLE CHANGE IS EXPECTED THE NEXT SEVERAL DAYS. SOUTHERLY FLOW AROUND A SURFACE HIGH WILL CONTINUE TO BRING MOISTURE INTO THE AREA AND RESULT IN SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. A COLD FRONT IS FORECAST TO CROSS THE AREA FRIDAY AND SATURDAY...WITH DRIER CONDITIONS DEVELOPING BEHIND THE FRONT FOR SUNDAY AND INTO THE FOLLOWING WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...RCS LONG TERM...RCS AVIATION...AMS
Hazardous weather outlook, Jun 25, 5:30 AM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 530 AM EDT MON JUN 25 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-260930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 530 AM EDT MON JUN 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. PENNY SIZE HAIL...BURSTS OF FREQUENT LIGHTNING...AND LOCALIZED HEAVY RAINFALL MAY OCCUR. THE GREATEST THREAT FOR THUNDERSTORM ACTIVITY IS FROM 2:00 PM THROUGH 10:00 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DAILY THREAT OF SCATTERED THUNDERSTORMS IS ANTICIPATED FOR TUESDAY THROUGH SATURDAY. ISOLATED SEVERE WEATHER MAY OCCUR DURING THE PEAK HEATING PART OF THE DAY. .SPOTTER INFORMATION STATEMENT... DUE TO THE SPARSE COVERAGE OF THE ANTICIPATED SEVERE ACTIVITY... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 11
In the hours before
Special weather statement, Jun 25, 3:07 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 307 PM EDT MON JUN 25 2007 VAZ016-251930- CARROLL VA- 307 PM EDT MON JUN 25 2007 AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF FRIES...OR ABOUT 4 MILES WEST OF GALAX HILLSVILLE AIRPORT...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...GALAX HILLSVILLE AIRPORT AT 320 PM EDT... HILLSVILLE AT 330 PM EDT... EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH WINDS GUSTING TO 30 MPH...ALONG WITH A HALF INCH OF RAIN IN 30 MINUTES. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. KM
Special weather statement, Jun 25, 3:27 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 327 PM EDT MON JUN 25 2007 VAZ015-252000- GRAYSON VA- 327 PM EDT MON JUN 25 2007 AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF FRIES...MOVING EAST AT 15 MPH. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...ALONG WITH WINDS GUSTING TO 35 MPH...A HALF INCH OF RAIN IN 30 MINUTES AND PEA SIZED HAIL. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KM
Special weather statement, Jun 25, 3:58 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 358 PM EDT MON JUN 25 2007 VAZ016-252030- CARROLL VA- 358 PM EDT MON JUN 25 2007 AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF FRIES...MOVING NORTHEAST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...WESTERN CARROLL...AND THE NORTHERN HALF OF THE CITY OF GALAX. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH SMALL HAIL...HEAVY RAIN AND WINDS GUSTING TO 45 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KM
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:44 PM EDT | Severe Thunderstorm Warning | RNK | Wilkes | 61 min |
| Jun 25, 6:54 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 66 min |
Nearby
Flash Flood Warnings in North Carolina, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.